Alert archive / Indiana / Wind Advisories in 2022

Wind Advisory 11, NWS Northern Indiana

December 2, 202224 counties in Indiana; 8 counties in Ohio; 5 counties in Michigan

NWS Northern Indiana issued this wind advisory at Dec 2, 2022, 1:19 PM EST for 24 counties in Indiana; 8 counties in Ohio; 5 counties in Michigan. It took effect at Dec 2, 2022, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2022, 1:19 PM EST (18:19 UTC)
In effect from
Dec 2, 2022, 7:00 PM EST
Expired
Dec 3, 2022, 10:00 AM EST
In force
15 hr
Issued by
NWS Northern Indiana
All 37 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 27 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2022-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2022-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2377 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

655 
WWUS73 KIWX 021819
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
119 PM EST Fri Dec 2 2022

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-
204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
030330-
/O.NEW.KIWX.WI.Y.0011.221203T0000Z-221203T1500Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, 
New Haven, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake,
South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, 
North Webster, Leesburg, Wanatah, La Crosse, Union Mills, 
North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, 
Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, 
Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, 
Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, 
Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, 
Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
119 PM EST Fri Dec 2 2022 /1219 PM CST Fri Dec 2 2022/

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 10 AM EST /9 AM CST/ SATURDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 7 PM EST /6 PM CST/ this evening to 10 AM EST /9 AM
  CST/ Saturday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...While a few wind gusts to 45 mph will be
  possible this evening, the greatest chance for higher gusts will
  come late tonight into early Saturday along and immediately behind
  the cold front, as well as closer to Lake Michigan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
467 
WWUS73 KIWX 030112
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
812 PM EST Fri Dec 2 2022

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-
204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
030915-
/O.CON.KIWX.WI.Y.0011.000000T0000Z-221203T1500Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, 
New Haven, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake,
South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, 
North Webster, Leesburg, Wanatah, La Crosse, Union Mills, 
North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, 
Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, 
Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, 
Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, 
Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, 
Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
812 PM EST Fri Dec 2 2022 /712 PM CST Fri Dec 2 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/
SATURDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 7 PM EST /6 PM CST/ this evening to 10 AM EST /9 
  AM CST/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Wind gusts of 45 to 50 mph have already
  been recorded. Wind gusts are expected to be strongest behind a
  cold front moving through early Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
858 
WWUS73 KIWX 030915
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
415 AM EST Sat Dec 3 2022

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-
204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
031500-
/O.CON.KIWX.WI.Y.0011.000000T0000Z-221203T1500Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, 
New Haven, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake,
South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, 
North Webster, Leesburg, Wanatah, La Crosse, Union Mills, 
North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, 
Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, 
Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, 
Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, 
Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, 
Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
415 AM EST Sat Dec 3 2022 /315 AM CST Sat Dec 3 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/
THIS MORNING...

* WHAT...Southwest winds 15 to 25 mph becoming northwest 20 to 30
  mph with gusts up to 45 mph.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...until 10 AM EST /9 AM CST/ this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
035 
WWUS73 KIWX 031441
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
941 AM EST Sat Dec 3 2022

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-
204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
031545-
/O.EXP.KIWX.WI.Y.0011.000000T0000Z-221203T1500Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange, 
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, 
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, 
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, 
Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, 
New Haven, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake,
South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford, 
North Webster, Leesburg, Wanatah, La Crosse, Union Mills, 
North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake, 
Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg, 
Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, 
Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, 
Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, 
Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
941 AM EST Sat Dec 3 2022 /841 AM CST Sat Dec 3 2022/

...WIND ADVISORY WILL EXPIRE AT 10 AM EST /9 AM CST/ THIS
MORNING...

The threat for wind gusts over 45 mph has ended, therefore the
Wind Advisory will be allowed to expire. Winds will slowly
diminish through the remainder of the day.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Dec 2, 12:11 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Dec 2, 12:11 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1211 PM EST Fri Dec 2 2022

.SYNOPSIS...
Issued at 534 AM EST Fri Dec 2 2022

Warmer today with increased clouds and winds today into tomorrow.
Wind gusts up to 40 mph possible. Overnight tonight slight chance
of light rain and or snow showers into Saturday, then again on
Monday and Tuesday.

&&

.SHORT TERM...(Today through Saturday)
Issued at 305 AM EST Fri Dec 2 2022

Latest surface analysis has high pressure centered over the mid-
Atlantic coast with developing low pressure over the northern
Plains. Surface gradient to increase during the day today as low
moves toward the western Great Lakes region resulting in gusty
southerly flow this afternoon. Strong 50-60kt LLJ ahead of this
system will bring low level WAA in the 900-800mb layer and
associated capping inversion which will result in very shallow
mixing depths around 1Kft and not expected to mix down stronger
low level flow that would necessitate wind advisory. Nevertheless
still very windy today with sustained winds 15-20mph with gusts up
to 35-40mph. Southerly flow will also bring mild conditions today
with highs 45-50F. Cold front approaching tonight will bring rain
chances to the area. Best moisture return expected to remain
south of our area keeping precip amounts light. Strong CAA behind
the front on Saturday will see little diurnal change in
temperatures as most locations will see their high occur at
midnight and steady or falling temps during the day.

&&

.LONG TERM...(Saturday night through Thursday)
Issued at 305 AM EST Fri Dec 2 2022

Surface high pressure builds into the region to begin the long
term period with quasi-zonal flow aloft which will bring a brief
period of quiet weather. Flow aloft will then become more
southwest early next week bringing another system into the area.
NBM and GEFS means both indicating rain as the main precip type
with afternoon timing on Monday and highs of 40-45F. Low
confidence pattern sets up in days 5-7 with varying solutions
among the deterministic models...high pressure building into the
northern Great lakes/southern Canada and baroclinic zone ranging
from the TN valley to the gulf coast...leaving plenty of
uncertainty in northern extent of precip from boundary to our
south. Weak signal in the GEFS mean for precip and resulting NBM
solution has low chance POPs spread throughout this timeframe.
With this uncertainty will plan to leave as is for now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1211 PM EST Fri Dec 2 2022

Low level south-southwest will continue to ramp up this afternoon
into this evening in advance of a cold front. Up to near 50 kts
at 925 mb, but shallow mixing in this WAA regime should keep sfc
gusts from getting out of hand into the evening. The better
potential for brief gusts nearing 40 knots will be immediately
along/behind the cold front later tonight, with winds diminishing
(yet remaining breezy) post-frontal tomorrow. VFR otherwise into
the early evening, with MVFR cigs expected to settle in with
ongoing moisture advection overnight. A few showers will also
accompany the frontal passage, with MVFR cigs to follow into
Saturday AM.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 1 PM EST Saturday for LMZ043-046.

&&

SYNOPSIS...Andersen
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 2, 10:08 AM EST, 3 hours 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
1008 AM EST Fri Dec 2 2022

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-031515-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
1008 AM EST Fri Dec 2 2022 /908 AM CST Fri Dec 2 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Wind gusts up to near 40 mph this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-031515-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1008 AM EST Fri Dec 2 2022

...GALE WARNING IN EFFECT UNTIL 1 PM EST SATURDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Outside of the gale watch, hazardous conditions to small craft are
possible through Saturday.

Nearby

Wind Advisories in Indiana, 2022Wind Advisories in Ohio, 2022Wind Advisories in Michigan, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.